Flash Flood, Wicomico
- When
- June 23, 1:00 PM EST to 1:30 PM EST
- Where
- Wicomico County, Salisbury
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.369, -75.631 (the zone’s center; the record gives no point)
Roads flooded in downtown Salisbury.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 23, 9:15 AM EST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 1015 AM EDT FRI JUN 23 2006 .SHORT TERM /REST OF TODAY/... THE SUMMERTIME HUMIDITY HAS FINALLY ARRIVED...AND RPLCD THE RECENT HOT CONDS. SFC DWPTS LRGLY IN THE LWR/MID 70S THIS MORNING...AND AS LLVL FLO RMNS SSW...DWPTS WL RMN NR THOSE LVLS THE REST OF THE DAY (EVEN LNGR IT APRS). WKNG CDFNT APPROACHING THE MTNS...DESTINED TO GRDLY DSPT INVOF THE RGN OVR THE NEXT SVRL DAYS. SVRL CNVTV BNDRYS ACRS FA (FM CNVTN OVRNGT)...AND WL LRGLY BE THE FOCUS FOR ADDTNL CNVTV DVLPMNT THROUGH THE REST OF THE DAY. FA NOW OUTLOOKED SLGT RISK SVR THIS AFTN...MAIN THREAT WL BE MRGNL WND GSTS/HAIL. PWAT AOA 1.5 SUGG PTNTL FOR HVY RA AS WELL. INCRSD POPS FOR WNW SXNS AS LLVL BNDRY DRAWS CLSR. LASTLY...WND SPDS INCRSD (TO BRZY) INVOF ERN SHR. MIGHT GET ACTIVE THIS AFTN...WELL SEE. && .PREV DISCUSSION... (ISSUED 411 AM EDT FRI JUN 23 2006) SHORT TERM /TODAY THROUGH SATURDAY/... STRONG TO MARGINALLY SEVERE CONVECTION FIRING ALONG LOW LVL CONVERGENCE ZONE FROM CNRTL DELMARVA ACRS NORTHERN NECK/NW RIC METRO TO FVX AREA ATTM. CONVECTION HAS BEEN SHOWING SLOW WEAKENING TREND PAST HOUR OR TWO AS IT MOVES INTO SW-NE ORIENTED SUBTROPICAL RDG AXIS/WARMER AIR ALOFT ACRS CNRTL NE/SE VA. STORMS HAVE BEEN PROLIFIC LIGHTNING AND HEAVY RAIN PRODUCERS BUT NO REPORTS OF HAIL/DAMAGING WINDS NOR FLOODING AS YET. EXPECT CONVECTION WILL CONTINUE TO WEAKEN AS IT MOVES SE EARLY THIS MORN DUE TO LESS FAVORABLE UPR ENVIRONMENT AND DIURNAL CYCLE. DIFFICULT TO ASCERTAIN HOW FAR PCPN WILL TRAVEL BEFORE DRYING UP. WILL CARRY HIGH CHC POPS ACRS NW AREAS TAPERING BACK TO LOW CHC ACRS SE FOR NOW AND WILL ADJUST NEXT FEW HOURS IF NECESSARY. EXPECT A LULL IN PCPN AROUND MIDDAY BEFORE DIURNAL HEATING REFIRES CONVECTION ALONG OUTFLOW BNDRY GENERATED BY THIS MORNS STORMS. BEST PCPN CHCS AGAIN ACRS NW AREAS WHERE LOW LVL BNDRY WILL RESIDE. SPC HAS NW FORECAST AREA IN SLIGHT CHC SVR WHERE CAP WILL BE WEAKEST/INSTABILITY STRONGEST TODAY WITH THE DEEPER CONVECTION CAPABLE OF PRODUCING MARGINALLY SVR WIND GUSTS/HAIL. LOCALIZED FLOODING ALSO A THREAT WITH PRECIP WATERS AROUND 1.75 INCHES. MADE ONLY SLIGHT REVISIONS TO THE REMAINING SHORT TERM FCST. A WET PATTERN SETTING UP WITH STALLED SFC BNDRY ACRS MID ATLC REGION AND DEEP S/SE MOISTURE FEED. MODELS CONT TO SUGGEST THAT AXIS OF HEAVIEST PCPN WILL LIE JUST NW OF AKQ FORECAST AREA AND SCTD NATURE OF PCPN SE OF BNDRY WILL TEND TO REDUCE THE FLOOD THREAT SO NO FFA ISSUANCE ATTM. LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... SUBTROPICAL RIDGE AXIS GRADUALLY SHIFTS OFFSHORE AS MID LVL TROF DIGS SE THRU OHVLY BY EARLY NEXT WEEK. MODELS SUGGEST STALLED BNDRY WILL PUSH NORTH IN DEEPENING SSW FLOW BUT WILL NEED TO KEEP CHC POPS THROUGH FCST PERIOD WITH DEEP MOIST FLOW AND PSBL APPROACH OF LOW PRESSURE OFF SE COAST. AVIATION... MVFR IN HAZE FOR LOW VIS...BECOMING VFR AROUND 7AM THIS MORNING. VFR TODAY...EXCEPT MFVR IN SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. MARINE... WAVE GUIDANCE STILL CALLING FOR SEAS TO RISE TO 5-6FT IN NORTHERN PORTION OF COASTAL WATERS. NOT SURE THIS MAKES SENSE SINCE IT KEEPS THE SOUTHERN PORTION OF COASTAL WATERS IN THE 3-4FT RANGES WITH THE SAME 15KT SW WIND OVER OUR ENTIRE AREA. OPTED NOT TO GO SCA FOR SEAS. BELIEVE SEAS SHOULD CAP OFF AT 4FT. WINDS OVER THE BAY WILL BE BORDERLINE SCA THIS AFTERNOON. DID NOT FEEL CONFIDENT ABOUT RAISING A FLAG FOR FRIDAY AFTERNOON INTO SAT...AHEAD OF THE SLOW/WEAK COLD FRONT. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SHORT TERM...25
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 540 AM EDT FRI JUN 23 2006 ANZ630>632-650-652-654-656-658- MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-241030- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY- COASTAL WATERS FROM FENWICK ISLAND TO CHINCOTEAGUE OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT TO NC-VA BORDER OUT 20 NM- COASTAL WATERS FROM NC-VA BORDER TO CURRITUCK BEACH LIGHT OUT 20 NM- ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA- CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC- CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC- ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA- GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD- ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA- LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA- MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA- NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC- NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC- POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA- SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA- VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD- YORK VA- 540 AM EDT FRI JUN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA... NORTHEAST NORTH CAROLINA AND THE EASTERN MARYLAND SHORE. .DAY ONE...TODAY... ISOLATED TO SCATTERED THUNDERSTORMS WILL AFFECT THE REGION TODAY. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW OF THE STRONGER STORMS COULD CONTAIN HAIL...GUSTY WINDS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS THIS WEEKEND AND INTO EARLY NEXT WEEK. STORMS WILL BE ACCOMPANIED BY HEAVY RAIN AT TIMES AND MAY LEAD TO LOCALIZED FLOODING...ESPECIALLY IN LOW LYING FLOOD PRONE AND URBAN AREAS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. CULLEN THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1206 PM EDT FRI JUN 23 2006 MDZ021>023-VAZ077-231700- DORCHESTER MD-NORTHUMBERLAND VA-SOMERSET MD-WICOMICO MD- 1206 PM EDT FRI JUN 23 2006 ...THUNDERSTORMS DEVELOPING NEAR THE CENTRAL CHESAPEAKE BAY... AT 1206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN DEVELOPING FROM 16 MILES WEST OF FRUITLAND MARYLAND TO CALLAO VIRGINIA...MOVING EAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR... SALISBURY AROUND 1250 PM EDT... FRUITLAND AROUND 100 PM EDT... WIND GUSTS TO 40 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. RAINFALL RATES ARE EXPECTED TO INCREASE TO BETWEEN 1 AND 2 INCHES PER HOUR...WHICH MAY CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. 25
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1212 PM EDT FRI JUN 23 2006 MDZ022-024-231715- INLAND WORCESTER MD-WICOMICO MD- 1212 PM EDT FRI JUN 23 2006 ...THUNDERSTORM WITH VERY HEAVY RAIN MOVING ACROSS NORTHERN WICOMICO COUNTY... AT 1212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN NEAR SALISBURY...MOVING EAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR CHESAPEAKE HEIGHTS AT 1220 PM EDT...SALISBURY-WICOMICO COUNTY AT 1225 PM EDT...PARSONSBURG AT 1230 PM EDT...PITTSVILLE AT 1235 PM EDT...WILLARDS AT 1245 PM EDT...WHALEYVILLE AT 1250 PM EDT. WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THIS STORM. RAINFALL RATES OF 1 1/2 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. 25
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 104 PM EDT FRI JUN 23 2006 MDZ022>025-VAZ077-078-099-231800- ACCOMACK VA-INLAND WORCESTER MD-LANCASTER VA-MARYLAND BEACHES MD-NORTHUMBERLAND VA-SOMERSET MD-WICOMICO MD- 104 PM EDT FRI JUN 23 2006 ...THUNDERSTORMS WITH VERY HEAVY RAIN MOVING ACROSS PORTIONS THE LOWER MARYLAND EASTERN SHORE... AT 104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SOLID LINE THUNDERSTORMS WITH VERY HEAVY RAIN FROM 13 MILES NORTHWEST OF OCEAN CITY TO KILMARNOCK VIRGINIA...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... PRINCESS ANNE AROUND 110 PM EDT... CRISFIELD AROUND 140 PM EDT... OCEAN CITY AROUND 200 PM EDT... WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. RAINFALL RATES OF 2 TO 3 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. 25
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 119 PM EDT FRI JUN 23 2006 MDZ024-025-VAZ099-231815- ACCOMACK VA-INLAND WORCESTER MD-MARYLAND BEACHES MD- 119 PM EDT FRI JUN 23 2006 ...THUNDERSTORMS DEVELOPING NEAR THE COAST... AT 119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING LINE OF THUNDERSTORMS FROM 14 MILES NORTHWEST OF OCEAN CITY TO 8 MILES SOUTHWEST OF CHINCOTEAGUE...MOVING EAST AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR... SNOW HILL AROUND 125 PM EDT... CHINCOTEAGUE AROUND 145 PM EDT OCEAN CITY AROUND 155 PM EDT... WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. RAINFALL RATES ARE EXPECTED TO INCREASE TO 2 TO 3 INCHES PER HOUR...WHICH WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. 25
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 125 PM EDT FRI JUN 23 2006 NCZ012-VAZ079-087-088-231830- BRUNSWICK VA-GREENSVILLE VA-NORTHAMPTON NC-SUSSEX VA- 125 PM EDT FRI JUN 23 2006 ...STRONG THUNDERSTORMS MOVING THROUGH SOUTH CENTRAL VIRGINIA AND INTO NORTHEAST NORTH CAROLINA... AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 10 MILES NORTHWEST OF PURDY TO 37 MILES SOUTHWEST OF LAWRENCEVILLE...OR FROM MCKENNEY TO 7 MILES SOUTHWEST OF WARRENTON...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... PURDY AROUND 145 PM EDT... EMPORIA AROUND 200 PM EDT... DAHLIA AROUND 210 PM EDT... WIND GUSTS TO 45 MPH...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL CAN BE EXPECTED WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. BROWN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 141 PM EDT FRI JUN 23 2006 VAZ077-078-084>086-231815- GLOUCESTER VA-LANCASTER VA-MATHEWS VA-MIDDLESEX VA-NORTHUMBERLAND VA- 141 PM EDT FRI JUN 23 2006 ...THUNDERSTORMS DEVELOPING OVER THE MIDDLE PENINSULA... AT 141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS DEVELOPING FROM KILMARNOCK TO 12 MILES SOUTHWEST OF MATHEWS...OR FROM KILMARNOCK TO GLOUCESTER COURTHOUSE...MOVING EAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR... KILMARNOCK AROUND 155 PM EDT... MATHEWS AROUND 210 PM EDT... WIND GUSTS TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. RAINFALL RATES OF AROUND 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. 25
The Dover AFB radar (KDOX), 53 km away, was scanning. The volume nearest the first event began at 17:58 UTC.
1 flash flood. Local standard time, as filed.
Roads flooded in downtown Salisbury.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2006Every state in 2006This day in weather historyWarnings in Maryland, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517053.